Alert archive / Nebraska / River Flood Advisories in 2019

River Flood Advisory 13, NWS North Platte, NE

August 24, 2019Garden County, Keith County, Nebraska

NWS North Platte, NE issued this river flood advisory at Aug 24, 2019, 9:10 AM MDT for Garden County, Keith County, Nebraska. It was in force for 72 hr.

The area

The outline as issued.

The facts

Issued
Aug 24, 2019, 9:10 AM MDT (15:10 UTC)
Expired
Aug 27, 2019, 8:52 AM MDT
In force
72 hr
Issued by
NWS North Platte, NE
Area
Storm-based polygon

Counties Garden County, NE, Keith County, NE

The radar

The North Platte radar (KLNX), 151 km from the middle of the area, began a volume at 15:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point North Platte River at Lewellen (LEWN1).

Action stage
7 ft
Minor stage
8 ft
Moderate stage
9 ft
Major stage
10 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

038 
WGUS83 KLBF 241510
FLSLBF
Flood Advisory
National Weather Service North Platte NE
1010 AM CDT Sat Aug 24 2019

...The National Weather Service in North Platte has issued a Flood 
Advisory for the North Platte River...
  North Platte River at Lewellen affecting Garden and Keith Counties

.Releases from upstream reservoirs will cause the river level at 
Lewellen to remain slightly above flood stage the next several days. 
Minor flooding is possible. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Stay tuned for further developments by listening to NOAA Weather 
Radio, radio and television stations or online at 
www.weather.gov/northplatte.

&&

NEC069-101-260309-
/O.NEW.KLBF.FL.Y.0013.190824T1510Z-190827T1800Z/
/LEWN1.N.DR.000000T0000Z.000000T0000Z.000000T0000Z.OO/
910 AM MDT Sat Aug 24 2019

The National Weather Service in North Platte has issued a
* Flood Advisory for
  The North Platte River at Lewellen.
* until Tuesday afternoon.
* At  8:45 AM Saturday the stage was 7.7 feet.
* Flood stage is 7.5 feet.
* Forecast...The river will rise to near 7.8 feet by tomorrow early 
  afternoon.
* Impact...At 7.5 feet...Minor flood stage. Overflow and high water 
  table levels may cause seepage and flooding of basements and crawl 
  spaces near and along the river.

&&

LAT...LON  4136 10235 4140 10235 4130 10196 4126 10197

$$

Roberg/Thorne
4 follow-up statements
097 
WGUS83 KLBF 250114
FLSLBF
Flood Advisory
National Weather Service North Platte NE
814 PM CDT Sat Aug 24 2019

...The Flood Advisory continues for the North Platte River...
  North Platte River at Lewellen affecting Garden and Keith Counties

.Releases from upstream reservoirs along with recent rainfall will 
cause the river level at Lewellen to remain elevated above flood 
stage through early next week. Minor flooding is possible. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Stay tuned for further developments by listening to NOAA Weather 
Radio, radio and television stations or online at 
www.weather.gov/northplatte.

&&

NEC069-101-261314-
/O.CON.KLBF.FL.Y.0013.000000T0000Z-190827T1800Z/
/LEWN1.N.DR.000000T0000Z.000000T0000Z.000000T0000Z.OO/
714 PM MDT Sat Aug 24 2019

The Flood Advisory continues for
  The North Platte River at Lewellen.
* until Tuesday afternoon.
* At  6:45 PM Saturday the stage was 7.7 feet.
* Flood stage is 7.5 feet.
* Forecast...The river will rise to near 7.8 feet by tomorrow 
  morning.
* Impact...At 7.5 feet...Minor flood stage. Overflow and high water 
  table levels may cause seepage and flooding of basements and crawl 
  spaces near and along the river.

&&

LAT...LON  4136 10235 4140 10235 4130 10196 4126 10197


$$

Gomez
402 
WGUS83 KLBF 251252
FLSLBF
Flood Advisory
National Weather Service North Platte NE
752 AM CDT Sun Aug 25 2019

...The Flood Advisory continues for the North Platte River 
     at Lewellen affecting Garden and Keith Counties...

.Releases from upstream reservoirs along with recent rainfall will 
cause the river level at Lewellen to remain elevated above flood 
stage through early next week. Minor flooding is possible. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Stay tuned for further developments by listening to NOAA Weather 
Radio, radio and television stations or online at 
www.weather.gov/northplatte.

&&

NEC069-101-270051-
/O.CON.KLBF.FL.Y.0013.000000T0000Z-190827T1800Z/
/LEWN1.N.DR.000000T0000Z.000000T0000Z.000000T0000Z.OO/
652 AM MDT Sun Aug 25 2019

The Flood Advisory continues for
  The North Platte River at Lewellen.
* until Tuesday afternoon.
* At  5:45 AM Sunday the stage was 7.7 feet.
* Flood stage is 7.5 feet.
* Forecast...The river will remain near 7.5 feet for the foreseeable 
  future.
* Impact...At 7.5 feet...Minor flood stage. Overflow and high water 
  table levels may cause seepage and flooding of basements and crawl 
  spaces near and along the river.

&&

LAT...LON  4136 10235 4140 10235 4130 10196 4126 10197


$$
183 
WGUS83 KLBF 261338
FLSLBF
Flood Advisory
National Weather Service North Platte NE
838 AM CDT Mon Aug 26 2019

...The Flood Advisory continues for the North Platte River
   at Lewellen affecting Garden and Keith Counties...

.Releases from upstream reservoirs along with recent rainfall will 
cause the river level at Lewellen to remain elevated above flood 
stage through early this week. Minor flooding is possible. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Stay tuned for further developments by listening to NOAA Weather 
Radio, radio and television stations or online at 
www.weather.gov/northplatte.

&&

NEC069-101-271800-
/O.CON.KLBF.FL.Y.0013.000000T0000Z-190827T1800Z/
/LEWN1.N.DR.000000T0000Z.000000T0000Z.000000T0000Z.OO/
738 AM MDT Mon Aug 26 2019

The Flood Advisory continues for
  The North Platte River at Lewellen.
* until Tuesday afternoon.
* At  6:45 AM Monday the stage was 7.6 feet.
* Flood stage is 7.5 feet.
* Forecast...The river will remain near 7.5 feet for the foreseeable 
  future.
* Impact...At 7.5 feet...Minor flood stage. Overflow and high water 
  table levels may cause seepage and flooding of basements and crawl 
  spaces near and along the river.

&&

LAT...LON  4136 10235 4140 10235 4130 10196 4126 10197

$$

Roberg
774 
WGUS83 KLBF 271452
FLSLBF
Flood Advisory
National Weather Service North Platte NE
952 AM CDT Tue Aug 27 2019

...The Flood Advisory is cancelled for the North Platte River at 
Lewellen affecting Garden and Keith Counties...

.The river stage at Lewellen has fallen to flood stage and is 
forecast to fall below flood stage this week. No flooding 
is expected at this time. Therefore, the Flood Advisory has been 
cancelled. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Stay tuned for further developments by listening to NOAA Weather 
Radio, radio and television stations or online at 
www.weather.gov/northplatte.

&&

NEC069-101-271522-
/O.CAN.KLBF.FL.Y.0013.000000T0000Z-190827T1800Z/
/LEWN1.N.DR.000000T0000Z.000000T0000Z.000000T0000Z.OO/
852 AM MDT Tue Aug 27 2019

The Flood Advisory is cancelled for
  The North Platte River at Lewellen.
* until this afternoon.
* At  7:45 AM Tuesday the stage was 7.5 feet.
* Flood stage is 7.5 feet.
* Forecast...The river will fall to 7.4 feet by Friday. 
* Impact...At 7.5 feet...Minor flood stage. Overflow and high water 
  table levels may cause seepage and flooding of basements and crawl 
  spaces near and along the river.

&&

LAT...LON  4136 10235 4140 10235 4130 10196 4126 10197


$$

Roberg

What forecasters said that day

The local office's own words before this river flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this river flood advisory went out at Aug 24, 5:39 AM MDT, 3 hours 31 minutes earlier.

Area forecast discussion, Aug 24, 5:39 AM MDT, 3 hours 31 minutes before
Area Forecast Discussion...UPDATED
National Weather Service North Platte NE
639 AM CDT Sat Aug 24 2019

.UPDATE...
Issued at 639 AM CDT Sat Aug 24 2019

The best forcing for heavy rainfall has shifted east into central
Nebraska. The Flash Flood watch has been cancelled across western
Nebraska but continues in effect until 1 pm CDT across Custer and
Blaine counties.

&&

.SHORT TERM...(Today through Sunday)
Issued at 348 AM CDT Sat Aug 24 2019

Rainfall rates have been less than an inch per hour since midnight
across western Nebraska and the risk of flooding west of highway 83
has become low. The flood watch in this area will be cancelled with
the next forecast issuance around 330 CDT. The RAP and HRRR models
suggest a continued heavy rainfall threat across ncntl Nebraska,
east of highway 83 as upper level dynamics across WY and KS
consolidate over cntl Nebraska today. Moisture in this area will
remain high with precipitable water 1.40-1.60 inches. We should see
an uptick in convection this afternoon as cold air moves in aloft
and modest daytime heating occurs. The HRRR model even suggests cell
regeneration west of highway 83 this afternoon which could lead to
locally heavy rainfall in some areas. Given that the models have
underperformed with rainfall thus far, the flood watch will not be
extended into the afternoon with this forecast.

The upper level dynamics for this rain event should be drifting into
ern Nebraska this evening. Moisture continues available across ncntl
Nebraska and rain chances continue across this area tonight. The
system should far enough east Sunday morning for most dry
conditions, at least Sunday morning.

The temperature forecast today, tonight and Sunday uses the bias
corrected guidance blend which is on the warm side of the model
forecast envelop. This produces highs in the lower 80s Sunday and
with south winds and dew points in the 60s the atmosphere will
become unstable. Winds aloft at h500mb are strong at 35 kts in the
NAM model. This means conditions could become favorable for strong
or severe storms across wrn Nebraska. SPC suggested storms
developing ahead of a cold front dropping through SD Sunday
afternoon and evening. The model consensus indicates dry conditions
until Sunday night across wrn and ncntl Nebraska.

.LONG TERM...(Sunday night through Friday)
Issued at 348 AM CDT Sat Aug 24 2019

A strong cold front will sweep through wrn and ncntl Nebraska Sunday
night. The front will push any remaining moisture south. Chance POPs
are in place Sunday night, mainly across ncntl Nebraska for the
convection dropping southeast through SD.

Rain chances Monday and beyond are mostly isolated as a deep
upper level low is expected to form across Hudson Bay. The upper
low will draw two strong high pressure systems into the central
Plains. Forecast highs during this time are generally in the 70s
with lows in the upper 40s and 50s. A modest warm up is possible
Thursday ahead of the second cold front. highs in the lower 80s
are in place Thursday.

&&

.AVIATION...(For the 12Z TAFS through 12Z Sunday morning)
Issued at 625 AM CDT Sat Aug 24 2019

Aviation concerns in the forecast period include ongoing rain,
potential for thunderstorm development this afternoon, and return
of stratus late tonight. Rain shield has largely shifted east of
LBF to ANW line and should clear LBF by 24/1230z but linger for
BBW and ONL through at least 24/20z. Scattered thunderstorms are
expected to redevelop in the 24/19-21z timeframe with medium
confidence in directly impacting LBF with low CIGs and VSBY to
MVFR criteria at best. Activity will clear to the south and east
by early evening with stratus and potentially fog returning
overnight.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...
Flash Flood Watch until 1 PM CDT this afternoon for NEZ026-038.

&&

UPDATE...CDC
SHORT TERM...CDC
LONG TERM...CDC
AVIATION...Jurgensen
Hazardous weather outlook, Aug 24, 3:32 AM MDT, 5 hours 38 minutes before
Hazardous Weather Outlook
National Weather Service North Platte NE
432 AM CDT Sat Aug 24 2019

NEZ004>010-022>029-035>038-056>059-069>071-094-250945-
Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden-
Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson-
Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier-
Western Cherry-
432 AM CDT Sat Aug 24 2019 /332 AM MDT Sat Aug 24 2019/

This Hazardous Weather Outlook is for portions of western and
north central Nebraska.

.DAY ONE...TODAY AND TONIGHT.

Scattered to widespread rain is expected to continue into the
afternoon across portions of southwest through central Nebraska.
Locally heavy rainfall is possible. A Flash Flood Watch remains in
effect for areas generally along and east of Highway 83 and south
of Highway 2. See the latest flood watch statement for details
concerning this threat.

Scattered thunderstorms are possible this afternoon and evening
across portions of southwest Nebraska. A few strong to severe
storms are possible with large hail and damaging wind gusts the
main concerns.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

Isolated thunderstorms are possible Sunday evening generally along
and north of an Alliance to Burwell line. A few storms may be
strong with gusty winds the main concern.

Additional thunderstorms are possible Tuesday through Saturday.
The threat for severe weather during this time is uncertain.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed through tonight.

&&

Get your weather, hydrological, and climate information at
http://www.weather.gov/northplatte

In the hours before

Local storm report, Aug 24, 6:28 AM MDT, 2 hours 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
728 AM CDT SAT AUG 24 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0653 AM     HEAVY RAIN       4 ENE NORTH PLATTE      41.16N 100.70W
08/24/2019  M1.10 INCH       LINCOLN            NE   ASOS

            SINCE MIDNIGHT

&&

CCOLE

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 23, 9:45 PM MDTSpecial Weather StatementLBFDeuel45 min
Aug 23, 9:50 PM MDTAreal Flood AdvisoryLBFGarden, Sheridan3 hr
Aug 24, 4:15 PM MDTSpecial Weather StatementLBFHayes45 min
Aug 24, 5:47 PM MDTSpecial Weather StatementLBFChase28 min

Nearby

River Flood Advisories in Nebraska, 2019Every river flood advisory in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.